Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 15, NWS Jackson, MS

February 15, 2026Jasper County, Jones County, Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 15, 2026, 1:19 AM CST for Jasper County, Jones County, Smith County, Mississippi. It was in force for 20 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2026, 1:19 AM CST (07:19 UTC)
Expired
Feb 15, 2026, 1:39 AM CST
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Jasper County, MS, Jones County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 1:23 AM CSTTSTM WND DMG2 S Taylorsville, MSTrees down and debris in the road along MS Hwy 37 near the Smith Covington Co line.
Feb 15, 1:27 AM CSTTSTM WND DMG2 Nw Summerland, MSA few large limbs broken.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 11:17 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WFUS54 KJAN 150719
TORJAN
MSC061-067-129-150815-
/O.NEW.KJAN.TO.W.0015.260215T0719Z-260215T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
119 AM CST Sun Feb 15 2026

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southwestern Jasper County in east central Mississippi...
  Southeastern Smith County in central Mississippi...
  Northwestern Jones County in southeastern Mississippi...

* Until 215 AM CST.

* At 119 AM CST, a tornado producing storm was located 7 miles north
  of Collins, moving northeast at 25 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Taylorsville around 125 AM CST.
  Center Ridge around 140 AM CST.
  Bay Springs and Sylvarena around 150 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3177 8931 3170 8939 3170 8940 3180 8940
      3179 8954 3179 8958 3208 8941 3199 8913
TIME...MOT...LOC 0719Z 209DEG 23KT 3173 8951 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SAS
1 follow-up statement
948 
WWUS54 KJAN 150739
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
139 AM CST Sun Feb 15 2026

MSC061-067-129-150749-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-260215T0815Z/
Jasper MS-Smith MS-Jones MS-
139 AM CST Sun Feb 15 2026

...THE TORNADO WARNING FOR SOUTHWESTERN JASPER...SOUTHEASTERN SMITH
AND NORTHWESTERN JONES COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CST for central,
southeastern and east central Mississippi.

&&

LAT...LON 3177 8931 3170 8939 3170 8940 3180 8940
      3179 8954 3179 8958 3208 8941 3199 8913
TIME...MOT...LOC 0737Z 209DEG 23KT 3185 8943 

$$

SAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 15, 12:50 AM CST, 29 minutes earlier. Its key messages:

  • A line of thunderstorms will move across the region late this evening into early Sunday morning.
  • There is a marginal to slight risk for severe storms over portions of Central and South Mississippi and Northeast Louisiana.
  • Temperatures will remain above normal through next week.
Area forecast discussion, Feb 15, 12:50 AM CST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 AM CST Sun Feb 15 2026

...New AVIATION...

.KEY MESSAGES...

  - A line of thunderstorms will move across the region late this
    evening into early Sunday morning.

  - There is a marginal to slight risk for severe storms over
    portions of Central and South Mississippi and Northeast
    Louisiana.

  - Temperatures will remain above normal through next week.

&&

.MESOSCALE UPDATE...
Issued at 752 PM CST Sat Feb 14 2026

Rest of this evening...

Water vapor imagery indicates upper low over the Red River Valley
that is progged to swing eastward and help a stout surface low
and frontal system to sweep across the area tonight. A robust
squall line is ongoing in the ArkLaTex and should move into the
western portions of the area just before 10PM. With the highly
sheared and weak unstable environment (HSLC or high shear/low
CAPE), combined with strong ascent, these environments typically
support QLCS that are efficient at damaging wind gusts and
mesovortex production. With nearly 40-50kts southwesterly low-
level mean bulk shear and 300-400 m2/s2 storm relative helicity
(SRH), east-northeast orthogonal motion in north-south oriented
bowing segments will be most favorable. This potential wanes
further to the east-southeast, but a faster propagation and such
strong shear will usually overcome some of the lacking
thermo features. A tornado watch was issued through 2AM for areas
along and west of the Interstate 55 corridor and along the
Interstate 20 corridor in MS and into northeast LA. There will
likely be potential for additional watches and those will be
assessed into the overnight hours.

The "Slight" risk area (Level 2 out of 5) has been adjusted
further eastward into the Pine Belt and Interstate 59 corridor to
account for this faster propagation. In addition, HWO graphics
were adjusted to account for earlier onset time from 9PM to 1AM in
the west, midnight to 3AM in central MS and Interstate 55 corridor
and 2AM to 6AM in Interstate 59 to Highway 45 corridors. Flash
flooding doesn't remain a concern as antecedent conditions aren't
supportive. Brief heavy downpours will accompany these severe
storms. Even though the severe storm threat will have ended, there
is still some concern that a sting jet like feature tied to the
surface low may develop into Sunday morning over the Delta and north
of I-20. If this feature occurs, there could be gusts in excess of
40 mph. Recent runs of the HRRR still indicate that potential, so
something to watch. Updates were shipped out earlier. /DC/

&&

.DISCUSSION...
Issued at 258 PM CST Sat Feb 14 2026

Through Sunday: A vigorous shortwave trough is crossing the
Southern Plains today, and it will continue to track quickly
eastward across the Lower Mississippi Valley region tonight in
the progressive upper level pattern. A low pressure system
associated with the trough will bring a squall line across the
forecast area later tonight with threats continuing to be mostly
focused on areas south of the I-20 corridor. Given the highly
sheared and weakly unstable environment with strong forcing,
damaging wind gusts will be the primary threat along with a few
brief tornadoes.

Both the "Slight" risk and "Marginal" risk areas (Level 2 out of
5) have remained about the same since early this morning, and no
model guidance today suggests anything different Brief heavy
downpours will also accompany the storms tonight but considering
the antecedent condition of the soils and the progressive nature
of the event, flash flooding is not a concern. Even though the
severe storm threat will have ended, there is still some concern
that a sting jet like feature tied to the surface low may develop
into Sunday morning over the Delta and north of I-20. If this
feature occurs, there could be gusts in excess of 40 mph.

The light rain will gradually taper off from the west Sunday as
the upper level low shifts east of Mississippi but it will take
until the evening before the precipitation ends over our eastern
most zones. Despite the slightly cooler temperatures associated
with low pressure system moving across our CWA, temperatures will
remain above normal Sunday. /22/EC/

Next week...

In the wake of the low this weekend, weather will be quiet under
reinforced ridging. Above normal temperatures will be maintained
with highs in the upper 70s, even low 80s by late week and lows in
the 50s. The ridge begins to flatten and break down late next week
ahead of our next shortwave and cold front, which will bring a
return of rain chances by next weekend. Instability with this system
looks questionable at this time, but there remains a bit of
disagreement in the guidance and the overall wavy pattern bears
watching./SAS/

&&

.AVIATION...
(06Z TAFS)
Issued at 1249 AM CST Sun Feb 15 2026

MVFR ceilings are moving in across most TAF sites preceding a
convective squall line currently sweeping from west to east
across the area overnight. Timing is near current through
15/08Z in Interstate 55 corridor at HKS, JAN and 15/09-11Z at
HBG, PIB and MEI. Some low-level wind shear and frequent gusts in
excess of 40 to 50mph cannot be ruled out at TAF site with more
robust convection. Winds will gradually shift westerly then
northerly in the wake of the low pressure in northwest TAF sites.
There may be a brief improvement in ceilings but this will be
short lived as MVFR stratus will build down to IFR to LIFR in
north to east TAF sites (i.e. GWO, GTR, MEI) with accompanying
light rain showers. Lastly, some brief gusts in excess of 40mph
not tied to the storms may be possible between 15/12-18Z Sunday
from the Delta and potentially further east. There will be gradual
improvement to VFR ceilings after 16/01-02Z Monday, while slower
improvements at HBG and PIB until 16/04-06Z near the end of the
06Z TAF cycle. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  48  69  50 /  90   0   0   0
Meridian      66  48  69  48 /  90  10   0   0
Vicksburg     67  48  68  49 /  90   0   0   0
Hattiesburg   72  51  73  49 /  60   0   0   0
Natchez       70  49  72  50 /  50   0   0   0
Greenville    62  46  64  49 /  90   0   0   0
Greenwood     64  46  68  50 /  80   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/22/EC/SAS

In the hours before

Special weather statement, Feb 14, 9:44 PM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
944 PM CST Sat Feb 14 2026

LAZ023-024-150445-
Catahoula LA-Franklin LA-
944 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT CATAHOULA AND FRANKLIN PARISHES
THROUGH 1045 PM CST...

At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarks to 7 miles southwest of Walters.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sherwood, Aimwell, Archie, Rosefield, and Manifest around 950 PM
  CST.
  Enterprise around 955 PM CST.
  Jonesville, Harrisonburg, and Wallace Ridge around 1000 PM CST.
  Jigger around 1010 PM CST.
  Wisner, Sicily Island, and Gilbert around 1015 PM CST.
  Lee Bayou around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.

&&

LAT...LON 3193 9201 3193 9190 3213 9189 3224 9152
      3200 9150 3187 9158 3173 9154 3174 9168
      3163 9171 3163 9181 3149 9181 3144 9172
      3150 9185 3142 9185 3139 9178 3136 9186
      3128 9182 3130 9193 3123 9192 3122 9198
TIME...MOT...LOC 0344Z 257DEG 33KT 3199 9208 3150 9210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 14, 11:43 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1143 PM CST Sat Feb 14 2026

MSZ048-054-150645-
Copiah MS-Hinds MS-
1143 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HINDS AND COPIAH
COUNTIES THROUGH 1245 AM CST...

At 1143 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermanville to near New Hope. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Utica, Carpenter, Allen, and Barlow around 1150 PM CST.
  Dentville around 1155 PM CST.
  Glancy around 1200 AM CST.
  Dry Grove around 1205 AM CST.
  Crystal Springs, Hazlehurst, Raymond, Wesson, Beauregard,
  Martinsville, and Gallman around 1210 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central, south
central and southwestern Mississippi. A Tornado Watch also remains in
effect until 500 AM CST for south central and central Mississippi.

&&

LAT...LON 3170 9073 3184 9073 3184 9072 3208 9072
      3225 9042 3182 9014 3180 9015 3179 9012
      3177 9011 3177 9013 3175 9012 3172 9023
      3170 9028
TIME...MOT...LOC 0543Z 236DEG 40KT 3201 9077 3156 9076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 15, 12:33 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1233 AM CST Sun Feb 15 2026

MSZ048-049-054-055-063-150700-
Lawrence MS-Copiah MS-Hinds MS-Rankin MS-Simpson MS-
1233 AM CST Sun Feb 15 2026

...STRONG THUNDERSTORMS WILL IMPACT RANKIN...SIMPSON...LAWRENCE...
SOUTHEASTERN HINDS AND EASTERN COPIAH COUNTIES THROUGH 100 AM CST...

At 1233 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymond to near Oma. Movement was
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Jackson, Byram, Terry, Georgetown, Hopewell, Whites, Rockport, and
  Union around 1240 AM CST.
  Richland, Florence, Shivers, and Harrisville around 1245 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central
Mississippi. A Tornado Watch also remains in effect until 500 AM CST
for south central and central Mississippi.

&&

LAT...LON 3135 9011 3135 9024 3172 9024 3173 9022
      3224 9045 3240 9024 3240 9007 3244 9007
      3248 9002 3251 8993 3258 8986 3259 8979
      3236 8973 3205 8973 3204 8966 3191 8965
      3176 8997 3139 8996 3140 9004 3133 9006
TIME...MOT...LOC 0633Z 230DEG 35KT 3220 9039 3174 9018

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Local storm report, Feb 15, 1:15 AM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
115 AM CST Sun Feb 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Tstm Wnd Dmg     2 W Norfield            31.40N 90.51W
02/15/2026                   Lincoln            MS   Emergency Mngr

            Report of multiple trees downed and skirting
            blown off of trailer.

&&

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 10:02 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson73 min
Feb 14, 11:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson58 min
Feb 14, 11:35 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln70 min
Feb 14, 11:43 PM CSTSpecial Weather StatementJANCopiah62 min
Feb 15, 12:13 AM CSTTornado Warning Tornado observedJANLawrence, Lincoln32 min
Feb 15, 12:13 AM CSTTornado Warning Tornado observedJANLawrence, Lincoln32 min
Feb 15, 12:25 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion80 min
Feb 15, 12:33 AM CSTSpecial Weather StatementJANLawrence, Rankin, Simpson27 min
Feb 15, 12:35 AM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Simpson29 min
Feb 15, 12:38 AM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Marion52 min
Feb 15, 1:15 AM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith60 min

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.